BELLEVUE, Wash. — A mother who lost her son to an accidental overdose in September is speaking out after two other teens overdosed in Bellevue last weekend. 

The boys, one from Bellevue and the other from Yarrow Point, thought they were taking the painkiller, Percocet. But the pills are believed to have been laced with fentanyl. Luckily, both of those teens survived. 

However, Bellevue police detective Jim Keene said this is an example that highlights the fentanyl crisis.  

“You must assume that any pills not purchased with a prescription contain fentanyl. Fentanyl is extremely addictive and lethal in very small doses. It’s cheap to make and dealers manufacture their own pills using fentanyl. These young men are lucky to have survived,” said Keene. 

Keene said several years ago, when fentanyl was becoming more visible on the streets, it was easy to spot. Fake pills crumbled easily and noticeable fake imprints. Now, the pills look exactly like something you would get at the pharmacy or have in your cabinet. 

“Sometimes even the first pill you take can be lethal, and that’s the message we are trying to get out to a wider audience,” Keene said. 

Much like the two teens who overdosed over the weekend, Olga Davidov-Beirer’s 16-year-old son Lucas believed he was taking Percocet when in reality, it was a lethal dose of fentanyl. 

Davidov-Beirer said she can’t be certain, but she believes Lucas was taking what he thought was Percocet for back pain. He was no longer playing football at his school due to a back injury and had complained of bad back pain hours before his overdose. 

RELATED: Eastside counselor warns of 'extreme risk' of teen opiate addiction

Davidov-Beirer said her son was taking advanced classes, was proud of his high SAT scores and was a great athlete and person-- someone who didn’t fit the bill for what she initially thought the face of overdose looked like. 

Although it’s only been five months since Lucas’s death, Davidov-Beirer is using her experience to educate both parents and teens. 

“Everyone, regardless of what your job is, what your status is, what your lifestyle is, needs to know what fentanyl is. It can kill your son. Your son can be a high athlete, he can be the best student in the class, he could be in leadership programs, but he could still be the one who would take the one pill and his life could be finished,” Davidov-Beirer said.

She said the issue of addiction is something that is way beyond her, and it’s something that’s up to us as a society to fix. 

“Lucas will always be in my heart. My whole life, I just want to tell (others) about drugs because as long as I talk about it, Lucas is alive. For me, it's a purpose to live and to help others,” she said. 

Western Washington officials say there have already been at least 9 overdoses this year alone involving teens.

RELATED: Skyline High School community confronts opioid crisis after two student deaths

RELATED: Service honors Sammamish teen who died of fentanyl overdose

In Washington state, if you call 911 to report an overdose, you cannot be prosecuted for possession of the drugs that may have caused the overdose under current law. 

All fire department and EMT workers in Bellevue carry Naloxone on them. Naloxone, the generic name for Narcan, is used to reverse the effects of an overdose in an emergency situation.

Currently, only select departments in Bellevue PD carry Naloxone. Keene said there will soon be a department-wide rollout of carrying Naloxone. 

Naloxone is available for the public at most pharmacies with a prescription.